I want to get off methadone... been on opiates for 4 years. Please help, thank you!
I have been taking opiates for 4 years now. It started in fall of 2008, when a doc I had never seen before prescribed me 120 norco 10/325 for one month, and it has continued on from then. I was a normie before that started!! Over time, the script went up to 6 norco's a day, and eventually to oxy's 30 mg/160 pills a month!!!
In July 2011, I knew I had to make a change; I was finishing my scripts early all the time and coming up with stories to get early scripts. I switched to suboxone and it was really difficult, but I stayed on it until my best friend committed suicide in Dec of 2011. I went back to the opiates in Jan of this year, to numb the pain and in the last 4-5 months I have been on methadone (40-60 mg a day for the last 6 months). My doc cut me off from the oxy's because I was taking way too much, (although he didn't seem to have a problem prescribing them at the time) and switched me to the methadone because I could not function in my everyday life, and I was on the patient assistant program with the subs which expired anyway. I LOVE and HATE the methadone. I know that I am on a lower dose than most, at least I think I am? I really wish to be free of the anchor of meds, but I am soooo terrified, and being scared of the withdrawals and the anxiety, that it has kept me from jumping off. Is it even safe to cold turkey off methadone?
I have not even been on it for 6 months, and yet when I have deceased my dose I have had horrific anxiety, nightmares, emotional ups and downs. I can't believe how powerful the stuff is!! I am considering taking some time off work to do this. I wonder if I need a week, a month or 6 months?
Any advice would be much appreciated...
I came off 110 mg of it cold Turkey in 2006 and it was an absolute nightmare. Find a Dr who will help you to taper off the methadone until you no longer need it or even think about it. When I quit the way I did I went straight back to the opiates after a few months. Methadone was the worst thing I have ever came off of in my life. Find someone to help you, it will be the best way.
So... it is dangerous and not advisable to jump off while taking methadone? Safe to do with oxy and other opiates, but not methadone? I haven't been on the methadone very long, but I have been using for 4 years now. I can't believe I let it go on so long!!
I came on this forum back in 2010 to quit but I was too much of a chicken :( Now I feel so guilty about it, I would have had 2 years of sobriety AND it would have been much easier... :(
Again, any advice from anyone is greatly appreciated!! THANK YOU :)
Hi sunshinegal, please try to calm down, you are going to be alright, okay? Please don't panic and try and jump off this stuff. I have been on it for 7 years at 130mgs at the highest. I have been tapering off for 2 1/2 years as I too do not want to deal with nasty withdrawals. You have only been on it for 6 months, so that is in your favor. Methadone is a very strong and in my opinion a nasty drug and very difficult to come off of. My advice to you is to taper it down slowly, we are not allowed to give advice as to how much to taper but you can either do it yourself or get a doctor to give you some direction. I caution you to go SLOW though. If you go slow and steady your withdrawals will be minimal. Please try not to feel alone, there are several of us in here who are on methadone and are trying to come off it. I am open to you sending me a private message, we can chat more there if you like. Just click on my name and look in the box to the right where it says "message" and I will surely respond. Take care and hope to hear from you soon.
While I know nothing about methadone, I just wanted to offer my support.
Congrats on coming back and wanting to get clean.
I would listen to Jenelle as she has had experience with methadone and can help you.
Please keep posting and updating us.
I know you want to be clean and you can do it.
hi ive been on meth for 7 yrs and as jenelle am comin off slowly..i was on 75mgs a day n now im on 2mgs a day.i have been decreasing every other wk by 1mg. i know it sounds like its gonna take forever but it goes quick.i really havent felt much withdrawal yet,at night my legs get ali restless, n my back is alil achey but that pretty much it.please do it slow thats the way to go..tomm will be abig day ill be on 1mg so excited to be almost done.. good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.